MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 NEUTRAL ARCOMXL LNR 36MM G; PROTHESIS, HIP

ZIMMER BIOMET, INC. G7 NEUTRAL ARCOMXL LNR 36MM G; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994); Joint Dislocation (2374)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 12-115122 lot# 2971570 cer bioloxd mod hd 36mm +3 nk.Product was returned and evaluated.A visual examination of the returned product identified that the returned head had worn down.The liner showed indentations and gouging to the outer diameter and lip.The inner radii show some black scuff marks along with scuffing to the surface of the device.The reported issue was confirmed based on evaluation of the returned products.Radiographs were also provided and reviewed by a health care professional.A review of the available records identified the following: implant fit is maintained.There is lateral polyethylene liner wear with eccentric femoral head position as noted.No loosening or abnormal radiolucency is noted.A review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.A definitive root cause cannot be determined.However, it was noted that the patient experienced a fall.It is unknown if the fall caused or contributed to the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately 4 years post implantation of left hip arthroplasty, the patient experienced a work related fall and suffered a clavicle fracture as a result of the fall.After the fall, the patient began experiencing squeaking during ambulation, along with slight discomfort.The patient was subsequently revised.During the revision, it was noted that the femoral head was wearing against the shell.The head and liner were exchanged, with the surgeon exchanging the liner from a size 36 to 40.Though requested, no additional information has been provided.

Brand Name
G7 NEUTRAL ARCOMXL LNR 36MM G
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17040361
Report Number0001825034-2023-01146
Device Sequence Number6908610
Product Code PBI
UDI-Device Identifier00880304524996
UDI-Public(01)00880304524996(17)220821(10)6109134
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model NumberN/A
Device Catalogue Number010000742
Device Lot Number6109134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale